Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 53, NWS Quad Cities, IA

July 20, 2015Clark County, Missouri

NWS Quad Cities, IA issued this river flood warning at Jul 20, 2015, 4:44 AM CDT for Clark County, Missouri. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Jul 20, 2015, 4:44 AM CDT (09:44 UTC)
Expired
Jul 21, 2015, 10:10 PM CDT
In force
41 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

County Clark County, MO

The radar

The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (IA/MO) at Wayland (WYLM7).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05495000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WGUS43 KDVN 200944
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
444 AM CDT MON JUL 20 2015

.Heavy rain Sunday has brought flooding to the Fox River at Wayland.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

MOC045-202144-
/O.NEW.KDVN.FL.W.0053.150720T0944Z-150722T0310Z/
/WYLM7.1.ER.150720T0606Z.150720T1200Z.150720T1510Z.NO/
444 AM CDT MON JUL 20 2015

...Flood Warning in effect until this morning...

The National Weather Service in Quad Cities has issued a
* Flood Warning for
  The Fox River at Wayland.
* Until this morning.
* At  3:30 AM Monday the stage was 15.3 feet...And rising.
* Flood stage is  15 feet.
* Minor flooding is occurring.
* Forecast...Rise to 15.4 feet this morning. Fall below flood stage 
  this morning.
* Impact...At  15.0 feet...Water affects agricultural land on the 
  south bank.

&&

LAT...LON 4060 9188 4052 9194 4031 9149 4035 9147


$$
1 follow-up statement
412 
WGUS83 KDVN 201325
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 AM CDT MON JUL 20 2015

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

MOC045-201355-
/O.CAN.KDVN.FL.W.0053.000000T0000Z-150722T0310Z/
/WYLM7.1.ER.150720T0606Z.150720T0945Z.150720T1149Z.NO/
825 AM CDT MON JUL 20 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Fox River at Wayland.
* At  7:30 AM Monday the stage was 14.6 feet...and falling.
* Flood stage is  15 feet.
* Fell below flood stage at  6:49 AM Monday.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Fall to 8.4 feet Tuesday morning.


&&

LAT...LON 4060 9188 4052 9194 4031 9149 4035 9147


$$

HAASE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 20, 3:25 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 20, 3:25 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 AM CDT MON JUL 20 2015

.SYNOPSIS...
ISSUED AT 319 AM CDT MON JUL 20 2015

A CLEAR EVENING HAS NOW TRANSITIONED TO CIRRUS
COVERAGE...FROM STORMS LOCATED NEAR THE MISSOURI RIVER TO THE
WEST...AND A LARGER CLUSTER OF STORMS FORCED NEAR THE 850 MB THROUGH
SURFACE BOUNDARY IS FOUND FROM NORTHEAST KANSAS THROUGH FAR SOUTHERN
ILLINOIS. WITH CLEAR SKIES AND CALM WINDS OVER SOUTHEAST IOWA
EARLIER IN THE NIGHT...SOME AREAS OF DENSE FOG HAVE FORMED...BUT
WITH INCREASING CIRRUS...THIS MAY SHOW SIGNS OF DISSIPATION BEFORE A
NORMAL DIURNAL DECREASE. THUS I AM CHOOSING TO HANDLE THIS WITH SPS
PRODUCTS RATHER THAN AN ADVISORY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 319 AM CDT MON JUL 20 2015

RAIN CHANCES WILL BE A CHALLENGE
TODAY...AS THE AREA SEES THE LLJ TO THE SOUTH VEER TO THE EAST WELL
BEFORE THE SHORT WAVE TO OUR WEST CAN REACH INTO EASTERN IOWA.
THUS...BOTH AREAS OF WIDESPREAD RAIN ON RADAR AS OF 2 AM SHOULD
SLIDE EAST AND WEAKEN....ESPECIALLY THE NORTHERN STREAM EVENT...FROM
SOUTHEAST SOUTH DAKOTA THROUGH NORTHWEST IOWA. THIS IS THE MAIN WAVE
WHICH WILL BRING FORCING TO OUR CWA...AS THE SURFACE BOUNDARY
REMAINS SOUTH. THE OVER ALL QUESTION WILL BE COVERAGE OF MEASURABLE
RAINFALL. I DO BELIEVE WIDESPREAD VIRGA AND SPRINKLES ARE A
GIVEN...BUT MEASURABLE/WETTING RAINS MAY BE QUITE SPOTTY.  FOR THIS
REASON...WILL KEEP POPS IN THE CHANCE CATEGORY TODAY. I BELIEVE THE
ACTIVITY WILL MAINLY BE SHOWERS...BUT SOME ISOLATED THUNDERSTORMS
REMAIN POSSIBLE...AS ARE ALREADY TAKING PLACE IN THE NORTHERN STREAM
WAVE. I HAVE LOWERED HIGHS A FEW DEGREES...GIVEN OPAQUE MID CLOUDS
AND LIGHT RAIN/VIRGA. THIS RESULTS IN HIGHS IN THE LOWER 80S AREA
WIDE...WITH THE EXCEPTION OF A FEW MID 80S IN THE FAR SOUTH.

TONIGHT...THE COLD FRONT WILL SLIDE SOUTHEAST...ENDING ANY REMAINING
RAINS VERY EARLY ON. DRY AIR WILL MOVE IN ON NORTHWEST WINDS...AND
SKIES SHOULD CLEAR IN SUBSIDENCE. THIS WILL LIKELY BRING THE COOLEST
NIGHT IN SEVERAL WEEKS...WITH LOWS IN THE MID 50S NORTHWEST TO LOWER
60S SOUTHEAST.
ERVIN

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 319 AM CDT MON JUL 20 2015

OVERVIEW...AVERAGE POSITION OF THE 500MB RIDGE AXIS IS FORECAST TO
REMAIN TO THE WEST OVER THE UPPER MISSISSIPPI VALLEY AND WESTERN
GREAT LAKES...LINING UP WITH THE PLAINS STATES. MID-LEVEL WINDS WILL
LIKELY BE MOST PERSISTENT OUT OF THE WNW. BEING ON THE EASTERN
PERIPHERY OF THE GREAT PLAINS RIDGE...SLIGHTLY BELOW AVERAGE
TEMPERATURES...IN THE LOWER 80S ARE FORECAST FOR THE MAJORITY OF
THIS WEEK FOR E IOWA/W ILLINOIS.

TUESDAY AND WEDNESDAY...VERY NICE STRETCH OF WEATHER WITH A SFC HIGH
PRESSURE CENTER RIGHT OVER IOWA ON TUESDAY AND THE WESTERN EDGE OF
THE HIGH STILL OVER E IOWA/W ILLINOIS ON WEDNESDAY. HIGH TEMPS NEAR
80 F...COMFORTABLE DEWPOINTS IN THE UPPER 50S TO LOWER 60S...AND
LIGHT WINDS.

THURSDAY...CURRENTLY ONLY HAVE SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS OVER SOUTHWEST ONE-THIRD OF THE FORECAST AREA. THE
ECMWF KEEPS THE AREA DRY WHILE THE GFS NOSES A SFC WARM FRONT OUT OF
KANSAS AND NW MISSOURI INTO THE FAR SOUTHERN PORTION OF THE DVN CWA.
THE GFS ALSO HAS A STRONGER 850MB HEIGHT FIELD/WAA. EITHER WAY THIS
ENDS UP PANNING OUT...IT SHOULD BE ANOTHER NICE DAY ACROSS MOST OF
THE FORECAST AREA.

FRIDAY AND SATURDAY...LOW PRESSURE TRACKING THROUGH SOUTHERN CANADA
WILL DRAG A WEAK COLD FRONT THROUGH E IOWA/W ILLINOIS FRIDAY NIGHT
OR SATURDAY. THE ECMWF IS MUCH SLOWER ON BRINGING THE FRONT INTO THE
AREA...AND BECAUSE OF THIS...HAS BETTER CHANCES FOR SHOWERS AND
STORMS ON SATURDAY COMPARED TO THE GFS WHICH HAS A POST-FRONTAL
AIRMASS ADVECTING IN. GFS DEWPOINTS ARE IN THE 30S AND 40S BY LATER
SATURDAY WHEN THE ECMWF DEWPOINTS REMAIN NEAR 70 F. WOULD HAVE TO
BELIEVE THE GFS IS TOO ROBUST IN DRYING OUT THE AIRMASS.

SUNDAY...BOTH GFS/ECMWF PROJECT MID-LEVEL RIDGING/1000-500MB
POSITIVE THICKNESS ADVECTION IN THE UPPER MISSISSIPPI VALLEY AND
WESTERN GREAT LAKES REGIONS. THICKNESS VALUES POTENTIALLY NEAR 580
DAM/850 TEMPS IN THE MID 20S CELSIUS SUPPORT WARMING TEMPS TO NEAR
OR ABOVE AVERAGE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1133 PM CDT SUN JUL 19 2015

NEAR CALM WIND AND ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN
PATCHY TO AREAS OF FOG OVERNIGHT WITH VARIABLE CONDITIONS
FROM MVFR TO VLIFR...WITH LOWEST CONDITIONS MOST LIKELY IN
AREAS OF SOUTHEAST IA...NORTHEAST MO AND WEST CENTRAL IL WHICH
RECEIVED RAINFALL IN PAST 24 HOURS. HAVE MVFR TO IFR CONDITIONS
AT BRL... BUT CERTAINLY COULD BE LOWER ALTHOUGH CONFIDENCE TO
GO LOWER IS NOT THERE AS ANTICIPATE SOME INCREASE IN CLOUDS
AHEAD OF NEXT SYSTEM AND LIGHT SOUTHERLY WIND DEVELOPING AS HIGH
PRESSURE MOVES EAST. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
THE AREA MONDAY AND BRING AT LEAST SCATTERED SHOWERS AND POSSIBLY
A FEW STORMS BY MID MORNING THROUGH AFTERNOON BEFORE DIMINISHING
WITH SUNSET. WINDS WILL SHIFT FROM SOUTH/SOUTHWEST TO
WEST/NORTHWEST BY MIDDAY THROUGH MONDAY AFTERNOON WHILE INCREASING
TO 10-15 KTS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...ERVIN
SHORT TERM...ERVIN
LONG TERM...UTTECH
AVIATION...05
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
401 AM CDT MON JUL 20 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-210915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
401 AM CDT MON JUL 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY WITH LIGHTNING BEING THE
ONLY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER DURING
THIS FORECAST PERIOD.

THURSDAY...THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY ALONG
AND SOUTH OF HIGHWAY 34.

FRIDAY NIGHT THROUGH SUNDAY...ISOLATED TO SCATTERED THUNDERSTORMS
ARE POSSIBLE ACROSS THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ERVIN/UTTECH

In the hours before

Special weather statement, Jul 20, 1:22 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
122 AM CDT MON JUL 20 2015

IAZ076>078-087>089-098-099-ILZ025-026-034-035-MOZ009-010-200930-
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...
KAHOKA
122 AM CDT MON JUL 20 2015

...AREAS OF DENSE FOG EXPECTED EARLY THIS MORNING...

WET SOILS WILL COMBINE WITH A COOLER CLEAR NIGHT...TO BRING AREAS
OF DENSE FOG EARLY THIS MORNING. EXPECT VISIBILITIES UNDER 1/4
MILE AT TIMES...WITH HIGHLY VARIABLE VISIBILITIES EXPECTED DUE TO
THE SHALLOW NATURE OF THIS FOG.

ERVIN

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.